has any one else on here had this complaint, this is what i was diagnosed with today after seeing the specialist, they are horrid red raised blotchy itchy type of thing, which seem like a dry skin on the top, places that are usually effected are in the mouth behind knees and back of legs mine are on the front also, on the wrists up wards, soles of feet and palms of hands, and lower back if so i just wondered what type of cream you were prescribed and if this helped at all, i was told there is nothing much that can be done, and there is no known reason why some people are effected and it can take up to eighteen months for it to go, then it can leave you with brown patchy marks, it has also started to effect my nails which are badly grooved and the cuticles really sore. would love to hear from any one with this complaint.
I was diagnosed with lichen planus three years ago. My spots are mostly on my arms and legs. Initially prednisone was prescribed, which did clear the rash up. However, as prednisone can only be taken short term, the rash reoccurred. After trying several medications, I now take Colchicine (0.6MG - three times a day). Although usually prescribed for gout, it apparently suppresses the immune system (which is thought to be related to lichen planus) and keeps the rash in check. I'm told it is safe to take it long-term. If I cut back on it, I sometimes get a spot or two. (I initially started with two tablets a day, but recently increased it to three.) I also have a steroid cream (for an unrelated condition) that can be used on the spots if necessary. Most of the marks left by the spots have now disappeared. A note: as the immune system is compromised, I do take anitbiotics before any invasive dental work. Hope this helps.
Hi Thanks for replying, the skin doc prescribed Betnovate cream, which if i had known i would have told her already tried that with no improvment , also some other cream called Hydromol, that is for all over the body and the other to be used just on the red raised spots before bed, i have to see her again in 3 months to see if there is any improvment, my arms and legs are worse effected, i dare not wear a skirt looks awfull.
Three months is a long time to wait if there is no improvement. According to my dermatologist, treating the spots externally likely won't have much effect in preventing new outbreaks. It may, however, help to clear up any that you have already. Apparently there are several suitable medications that can be used - it's a matter of trial and error. I tried a few different ones (sorry - can't remember the names other than "azathriopine", which I had a reaction to). As the cause is not often known (hence the general term of "lichen planus"), there is no "cure", only "management". At one point I thought it had run its course so I quit taking the medication, only to have it return quickly. So I will continue to take the Colchicine as long as it is necessary. I hope your situation resolves itself, but I personally would be phoning the doctor long before the three months if it isn't clearing up or is getting worse. It can be very aggravating!
I would have thought also 3 months was a bit long to wait, this started 6 months ago and after 3 visits to the docs with 3 different creams, they finally put me down to see the dermatologists, to be honest was not to impressed with her at the time, she had 2 students with her, which to me was not a problem every one has to learn, but rather then her discussing the problem with myself, she was talking to her students in their language Lol if you know what i mean, i don't think i was in her room for maybe 5 minuets, i seemed to be rushed in and out she was like the mad professor, with a piece of paper which see had wrote down the name for me and web site i could look at for a support group, i will give it a couple of weeks then i will see my own doc, but to be honest i do not hold out much hope of seeing her again before November, you dont seem able to get doctors to take the time and explain things fully to you now adays, all rush rush
I know what you mean about them seeming to be rushed. They often don't even look closely - just from across the room! When I first saw my dermatologist, she did a biopsy of one spot. I saw her each month to check the progress, and usually changed medications. Since I've been on Colchicine, and it seems to be working, I was seeing her every 4 - 6 months. The last time I saw her, she gave me a prescription for one year, but did tell me to come back if there were any problems. I would think that after trying 3-4 different creams, your doctor would prescribe something to be taken internally - the creams obviously aren't working on their own. Have you noticed any improvement or is it getting worse? When you go to your doctor, make sure you have a list of all the medications you've already tried. Hopefully you'll get it under control soon. Good luck.
I had LP on my shins, which started last winter. I saw a dermatologist, who prescribed cortisone shots and topical cortisone cream. She said that this treatment has been working although no one really knows why. She also said that they would give me up to 3 shots, about a month apart. I took two shots and did the cream, and in about 2 months it started to look better so I eased off the cream and didn't do the third shot. The spots slowly faded and finally now (after 5 months) they are mostly faded and I don't have to do makeup over them to go bare-legged.
I had banged up my shins before this started, and apparently that can sometimes start a flare-up.
This is just one doc's opinions, but maybe there will be something here that will help you. Good luck.
How long has it been since you've had a shot of Cortisone? Did any new spots appear? I didn't realize an injury could cause a flare-up. Is that what initially started it? From what I've heard and read, Lichen Planus is an "umbrella term" for a rash with undiagnosed causes, so I can see it would be take a "trial and error" approach to find the best treatment for individual cases. I will keep this in mind if I need a new approach to manage this condition.
Did you have any luck with your skin condition? I had my 2 cortisone shots in March and April (earlier this year) and haven't had any more issues. It did take a few months for them to fade, but I can't even see them now. I could have had one more shot (up to 3, one month apart), but decided I didn't need it. I'm REALLY careful about my shins now!
I still take my Colchicine 2-3 times daily and have had no outbreaks. I had one persistent spot on my ankle that has not completely cleared up - apparently they take the longest as there is little circulation there. I have asked the doctor several times about the wisdom in long-term use and both she and my family doctor assure me there is no problem with this medication, so I continue to take it. At some point I will try to ease off and see what happens. Cortisone shots are an interesting idea - I'll have to mention it to my derm. How long have you been without any outbreaks? I know when she prescribed prednisone, it cleared up quickly, but prednisone cannot be taken long term. But for now, "if it ain't broke, don't fix it." Good luck.
I had some work done in my mouth; bridge, root canal, etc.
Job was almost done, and all of a sudden my Dr panicked seenig something in my mouth. He said that my cheeks inside my mouth are covered with whitesh/reddish spots and it looks like very rare condition calle LP. He sent me to Oral Surgeon and when he saw it, he said I need immediate biopcy to be taken since LP can cause oral cancer (patients who have LP have 30% greater risk of oral cancer). It was so painful, for 10 days I could not talk or eat or even leave, could not close my mouth. Biopcy was taken from 4 places.
It came back as LP. But than a month later I noticed a disaster.
My under arms area, on a tighs, under the brests I got big (sizes from 10 centsw to a quarter) purpulish/black spots. Tons of them. I got scared and run to dermatologist.
Since this was not typical your LP with red pimples and behing the knee areas, he took a biopcy too.
It came back as severe case of LP. He suggested steroids, but since I had my spinal shots during that period of time, I refused.
3 years later, I have re-occurance in my mouth; I am not allowed to use regualar toothpaste or rinse without any alcogol in it. They have special paste and rinse for people with mouth sores. My agly purple spots are not purple anymore (they remained the same way for 2 years, now they still there, but kind of skin color and not to terrible to look at)
This is my story with LP. I was told to go once a year to Oral surgeon for check up for cancer.